Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2005, 4:09 AM CDT for Marinette County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 4:09 AM CDT (09:09 UTC)
- Expired
- Jul 24, 2005, 4:51 AM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 11:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 240909 SVRGRB WIC075-241000- /O.NEW.KGRB.SV.W.0086.050724T0909Z-050724T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARINETTE COUNTY IN NORTHEAST WISCONSIN * UNTIL 500 AM CDT * AT 405 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF WAUSAUKEE TO 16 MILES NORTHWEST OF CRIVITZ...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF IRON MOUNTAIN MICHIGAN TO 33 MILES SOUTHEAST OF CRANDON...AND MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WAUSAUKEE BY 415 AM... CRIVITZ BY 425 AM... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4567 8760 4532 8833 4494 8778 4541 8730 $$ KALLAS
3 follow-up statements
000 WWUS53 KGRB 240925 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 425 AM CDT SUN JUL 24 2005 WIC075-241000- /O.CON.KGRB.SV.W.0086.000000T0000Z-050724T1000Z/ MARINETTE WI- 425 AM CDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR MARINETTE COUNTY... AT 422 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MCALLISTER TO CRIVITZ...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF MARINETTE TO 23 MILES NORTHWEST OF MARINETTE...MOVING SOUTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LOOMIS AND BEAVER BY 430 AM... PORTERFIELD BY 440 AM... HARMONY BY 445 AM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4536 8760 4520 8818 4498 8777 4536 8737 $$ KALLAS
000 WWUS53 KGRB 240943 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 443 AM CDT SUN JUL 24 2005 WIC075-241000- /O.CON.KGRB.SV.W.0086.000000T0000Z-050724T1000Z/ MARINETTE WI- 443 AM CDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR MARINETTE COUNTY... AT 439 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MARINETTE TO HARMONY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MARINETTE TO 12 MILES WEST OF MARINETTE...MOVING SOUTHEAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4528 8746 4504 8791 4497 8770 4528 8743 $$ KALLAS
000 WWUS53 KGRB 240951 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 451 AM CDT SUN JUL 24 2005 WIC075-241001- /O.CAN.KGRB.SV.W.0086.000000T0000Z-050724T1000Z/ MARINETTE WI- 451 AM CDT SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6AM CDT. LAT...LON 4528 8746 4504 8791 4497 8770 4528 8743 $$ KALLAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 24, 3:45 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT SUN JUL 24 2005 .SHORT TERM...TODAY/TONIGHT/MONDAY. ONGONG CONVECTION ON NOSE OF SW/W ORIENTATED LLJ OVER NORTHERN WISCONSIN THIS MORNING THE FIRST CHALLENGE. CONVECTION HAS BEEN DRIFTING ESE AND WILL PROBLABLY NEED TO MENTION SCT MORNING WORDING EARLY. MODELS IN GENERAL CONSENSUS OF THEN ENDING PCPN TODAY AND CONTINUING INTO TONIGHT AS THE SURFACE BOUNDARY SHIFTS INTO SOUTHERN WISCONSIN THIS AFTERNOON AND INTO NORTHERN IL TNT. H8 TROF MOVES THROUGH NOON WITH H8 HIGH PRESSURE BUILDIN IN. RETURN FLOW AGAIN DEVELOPS MONDAY...SO WILL CONTINUE A LATE SUNDAY NIGHT CHANCE FOR CENTRAL WISCONSIN...AND INCREASE CHCS MONDAY. SURFACE DEWPOINTS APPROACHING THE MID 70S TODAY MAY PUSH HEAT INDICES TO NEAR 100...BUT EXTENSIVE CLOUDS OVER THE AREA WILL HOLD MAX TEMPS IN CHECK AND WEAK H8 CAA DEVELOPS THIS AFTERNOON AFTER THE TROF SWINGS THORUGH. AT THIS POINT WILL HOLD OFF ANY MENTION OF AN ADVISORY. .LONG TERM...FOR MONDAY NIGHT VERY GOOD AGREEMENT WITH NAM AND GFS WITH A TIGHTENING BAROCLINIC ZONE OVER THE STATE. MODELS DEVELOP A WAVE ALONG THIS BOUNDARY BY MONDAY NIGHT AND WITH HIGH PW...POTENTIAL FOR HEAVY RAINFALL AND BREAKING THE BACK OF THE DRY SUMMER. WILL INCREASE POPS FOR THE SOUTH HALF TO LIKELY CAT. THROUGH TUESDAY NIGHT...THIS BOUNDARY SHIFTS INTO SOUTHERN WISCONSIN...BUT CLOSE ENOUGHT TO WARRANT CHC POPS FOR THE SOUTHERN THIRD OF THE FORECAST AREA THROUGH TUEDAY NIGHT. HIGH PRESSURE DOMINATES WEDNESDAY THROUGH FRIDAY. A FRONTAL SYSTEM PROGGED TO DROP INTO THE NORTHERN GREAT LAKES REGION LATE IN THE WEEK AND THEN TRACK OVER SATURDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 AM FOR MUCH OF NORTHEAST WISCONSIN. && TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 23, 8:45 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 845 PM CDT SAT JUL 23 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 845 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT OVER MOST OF NORTH CENTRAL AND NORTHEAST WISCONSIN. A WARM FRONT WILL LIFT NORTH INTO SOUTHERN WISCONSIN TONIGHT...FOLLOWED BY A TROUGH OF LOW PRESSURE APPROACHING FROM THE NORTHERN PLAINS. WARM...MOIST... UNSTABLE AIR WILL MOVE INTO THE STATE AS THE WARM FRONT LIFTS NORTHWARD. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HOT AND HUMID AIR MASS WILL SPREAD INTO WISCONSIN ON SUNDAY. THE COMBINATION OF AFTERNOON TEMPERATURES CLIMBING INTO THE 90 TO 95 RANGE...AND DEWPOINTS NEAR 70...WILL RESULT IN HEAT INDICES APPROACHING 100 DEGREES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN BY SUNDAY AFTERNOON. THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-564-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 845 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO THE STATE AS A WARM FRONT LIFTS NORTH OUT OF ILLINOIS. THUNDERSTORMS WITH STRONG WINDS ARE POSSIBLE LATE TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED BY SUNDAY MORNING WITH INCREASING SOUTH WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. TE WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:18 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 27 min |
| Jul 24, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Door | 40 min |
| Jul 24, 1:43 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 24, 4:38 AM CDT | Special Marine Warning | GRB | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.